MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 03P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care (apoc) was contacted by a customer who reported that i-stat analyzer sn (b)(4) was hot to touch.There was no additional information at the time of this report.Apoc has replaced the analyzer at no charge to be returned for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient, or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4) the investigation was completed on 17-dec-2020.The customer reported that analyzer (b)(6) displayed the "low battery" message while using two disposable 9-volt alkaline batteries, and the batteries were hot to touch when removed from the analyzer.Failure an (b)(6) alysis could not be performed as analyzer (b)(6) has not been returned to abbott point of care.A search was performed using the complaint handling system spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on (b)(6) 2021.The customer reported that analyzer s/n (b)(6) displayed the "low battery" message while using two disposable 9-volt alkaline batteries, and the batteries were hot to touch when removed from the analyzer.Failure analysis did not reproduce either part of the complaint.A defective battery contacts board was determined to be the likely cause of the "low battery" message.There is insufficient evidence that the defective battery contacts board caused the batteries to become hot to touch at the customer site.For disposable battery use in the i-stat 1 analyzer, the i-stat system manual recommends using lithium batteries.Alkaline batteries are not recommended for use in the i-stat 1 analyzer.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key10747995
Report Number2245578-2020-00110
Device Sequence Number16980703
Product Code CGA
UDI-Device Identifier00054749001408
UDI-Public00054749001408
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/17/2020
02/19/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/23/2020
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1